Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 87, NWS Green Bay, WI

July 25, 2005Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 25, 2005, 6:37 PM CDT for Waushara County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 6:37 PM CDT (23:37 UTC)
Expired
Jul 25, 2005, 7:15 PM CDT
In force
38 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 99 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 252338
SVRGRB
WIC137-260015-
/O.NEW.KGRB.SV.W.0087.050725T2337Z-050726T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
637 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN CENTRAL WISCONSIN
  THIS INCLUDES THE CITY OF WAUTOMA

* UNTIL 715 PM CDT

* AT 632 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. 
  THIS STORM WAS LOCATED 8 MILES WEST OF WAUTOMA...AND MOVING EAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REDGRANITE BY 655 PM...

REMEMBER THAT A TORNADO WATCH IS IN EFFECT...AND THAT TORNADOES CAN 
SOMETIMES OCCUR WITH LITTLE OR NO WARNING.


LAT...LON 4413 8949 4413 8941 4414 8939 4415 8912
      4416 8911 4416 8889 4400 8889 4399 8890
      4399 8949

$$

RDM
3 follow-up statements
000 
WWUS53 KGRB 252345
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
643 PM CDT MON JUL 25 2005

WIC137-260015-
/O.CON.KGRB.SV.W.0087.000000T0000Z-050726T0015Z/
WAUSHARA WI-
643 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
WAUSHARA COUNTY...

AT 640 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WAUTOMA...MOVING EAST AT 
40 MPH. THE PART OF THE COUNTY WITH THE GREATEST LIKELIHOOD OF 
SEVERE WEATHER IS ALONG THE MARQUETTE COUNTY LINE SOUTH OF HIGHWAY 
21. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING LAKE AND MOUNT MORRIS BY 650 PM...
  REDGRANITE AND LOHRVILLE BY 655 PM...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4413 8949 4413 8941 4414 8939 4415 8912
      4416 8911 4416 8889 4400 8889 4399 8890
      4399 8949

$$

RDM
000 
WWUS53 KGRB 260006
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
706 PM CDT MON JUL 25 2005

WIC137-260015-
/O.CON.KGRB.SV.W.0087.000000T0000Z-050726T0015Z/
WAUSHARA WI-
706 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
WAUSHARA COUNTY...

AT 703 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM.  THIS STORM WAS LOCATED NEAR REDGRANITE...OR ABOUT 11
MILES EAST OF WAUTOMA...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BORTH BY 715 PM...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4413 8949 4413 8941 4414 8939 4415 8912
      4416 8911 4416 8889 4400 8889 4399 8890
      4400 8929 4399 8949

$$

RDM
000 
WWUS53 KGRB 260015
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
716 PM CDT MON JUL 25 2005

WIC137-260026-
/O.EXP.KGRB.SV.W.0087.000000T0000Z-050726T0015Z/
WAUSHARA WI-
716 PM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY EXPIRED AT 715
PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4413 8949 4413 8941 4414 8939 4415 8912
      4416 8911 4416 8889 4400 8889 4399 8890
      4400 8929 4399 8949

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:30 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 25, 3:30 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON JUL 25 2005

.SYNOPSIS...LARGE SCALE PATTERN ACRS THE CONUS WAS INITIALLY DOMINATED
BY LARGE UPR RIDGE...WITH FAIRLY STG BAND OF WESTERLIES OVER THE NRN
TIER OF STATES. THE CENTER OF THE RIDGE WL SHIFT SWD INTO THE LOWER
MISSISSIPPI VALLEY AS BROAD UPR TROF DEVELOPS OVER THE NRN STATES DURING
THE WORK WK. DURING THE LATTER HALF OF THE FCST CYCLE...EXPECT THE TROF
TO SHIFT EWD AND FILL...WITH THE CENTER OF THE RIDGE TO SHIFT BACK INTO
THE DESERT SW. THE PATTERN SHOULD FLATTEN AGAIN BY NEXT WEEKEND...WITH
HEIGHTS ACRS THE FCST AREA RISING AND THE WESTERLIES RETREATING NWD INTO
CANADA.

EXPECT A SIG PCPN EVENT TNGT INTO TUE AS IMPRESSIVE DYNAMICS FOR THE
MIDDLE OF SUMMER ACT ON VERY MOIST AND UNSTABLE AIR JUST S OF THE AREA.

THEN EXPECT A PERIOD OF COOLER AND LESS HUMID WX FOR THE MIDDLE PART OF
THE WK. THERE WL BE ANOTHER CHC OF PCPN AS A SECONDARY COOL FRONT WORKS
ACRS THE AREA...BUT WITH MUCH LESS MOISTURE TO WORK WITH DON/T EXPECT
MORE THAN SCT PCPN.

TEMPS AND HUMIDITIES THEN EXPECTED TO INCR AGAIN GOING INTO NEXT WEEKEND
AS UPR HEIGHTS RISE AS THE WESTERLIES RETREAT NWD AGAIN. THERE COULD BE
A CHC OF PCPN DURING THE WEEKEND...BUT CHC DID NOT LOOK GREAT ENOUGH TO
INCLUDE IN THE FCST AREA AT THIS POINT.

.SHORT TERM...TONIGHT AND TUESDAY.  WARM FRONT REMAINS SOUTH OF THE AREA
THIS AFTERNOON ALTHOUGH TEMPERATURES ACROSS THE FORECAST AREA MADE IT
INTO THE MIDDLE TO UPPER 80S AT MOST PLACES AWAY FROM THE LAKE.
SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS WEST CENTRAL AND
SOUTHWEST WISCONSIN THIS AFTERNOON. WILL WORD THUNDERSTORMS BECOMING
MORE NUMEROUS AS THE EVENING PROGRESSES AS COMPLEX OF STORMS ACROSS
MINNESOTA/IOWA MOVE INTO THE FORECAST AREA LATER THIS EVENING. DID
HIGHLIGHT HEAVY RAIN WORDING IN THE ZONES BUT WILL NOT ISSUE A FLASH
FLOOD WATCH AS AREA UNDER A MODERATE TO SEVERE DROUGHT. DO THINK THAT
THERE COULD BE SOME STREET FLOODING WITH THE LOCALLY HEAVIER STORMS.
WITH STORMS BEING ELEVATED...CONFIDENCE NOT AS HIGH TO WARRANT MENTION
IN THE ZONES. DID INCLUDE THE SLIGHT POTENTIAL IN THE HAZARDOUS WEATHER
OUTLOOK.

MUCH COOLER TEMPERATURES ARE EXPECTED ON BLUSTERY NORTHERLY WINDS.
CURRENT GUIDANCE VERY SIMILIAR AND FOLLOWED.

.LONG TERM...TUE NGT THROUGH NEXT MON. DRY WX EXPECTED TUE NGT AND WED.
SECONDARY FRONT WL BRING A CHC OF PCPN TO THE N WED NGT...AND ACRS THE
AREA THU. CHC COULD LINGER INTO THE EVENING OVER THE SE PART OF THE FCST
AREA...BUT GIVEN THE LOW CHC OF PCPN...DID NOT WANT TO CARRY CHC FOR
SEVERAL PERIODS.

ALTHOUGH READINGS WL BE COOLER FOR THE MIDDLE OF THE WK...READINGS
SHOULD STILL BE NR NORMAL. READINGS SHOULD WARM BACK TO ABV NORMAL FOR
THE UPCOMING WEEKEND. MODELS STILL HINT THAT A FRONT COULD DROP INTO THE
AREA DURING THE WEEKEND...BUT TREND SEEMED TO BE TO BUILD UPPER LEVEL
HEIGHTS. PATTERN SIMILAR TO THE ONE WE WERE IN A COUPLE WKS BACK WHEN WE
HAD TROUBLE GETTING PCPN. PREFERRED TO LEAVE THE LATTER PART OF THE FCST
PCPN FREE UNTIL THERE IS STRONGER SUPPORT FOR PCPN.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ECKBERG/SKOWRONSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 25, 11:45 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT MON JUL 25 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
WISCONSIN THIS AFTERNOON...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT MAINLY SOUTH OF A LINE FROM MERRILL TO GILLS ROCK. THE PRIMARY
THREAT WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN.
A LOW PRESSURE SYSTEM AND A WARM FRONT LIFTING NORTHWARD INTO CENTRAL
WISCONSIN THIS EVENING WILL CAUSE THUNDERSTORMS BECOME MORE NUMEROUS
FROM WEST TO EAST AS THE EVENING PROGRESSES. LATER TONIGHT...A COLD
FRONT MOVING THROUGH THE AREA WILL BRING AN END TO THE POTENTIAL OF
SEVERE WEATHER AS MUCH COOLER AIR FILTERS IN BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING AND AGAIN ON
THURSDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ521-522-541>543-564-261645-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
NEARSHORE WATERS AND OPEN WATERS OF LAKE MICHIGAN TONIGHT. THE MAIN
THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
THE NUMEROUS THUNDERSTORM ACTIVITY EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING AS A COLD FRONT
EXITS THE REGION. COOLER AIR ON BRISK NORTHWEST WINDS OF 15 TO 25
KNOTS AND GUSTY WILL CAUSE WILL CAUSE ROUGH SEAS. A SMALL CRAFT
ADVISORY MAY BE NEEDED.

ECKBERG
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jul 25, 4:55 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT MON JUL 25 2005

WIZ018>021-030-031-035>039-045-048>050-074-260500-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS
POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
455 PM CDT MON JUL 25 2005

TORNADO WATCH NUMBER 682 IS IN EFFECT UNTIL MIDNIGHT CDT FOR THE
FOLLOWING COUNTIES OF NORTHEAST WISCONSIN...

LINCOLN
LANGLADE
OCONTO
MENOMINEE
MARATHON
SHAWANO
WOOD
PORTAGE
WAUPACA
OUTAGAMIE
BROWN
WAUSHARA
OUTAGAMIE
WINNEBAGO
CALUMET
MANITOWOC

KALLAS
WEATHER.GOV/GREENBAY

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.